I finished my second cycle of Xeloda last week, andhad very painful swollen hands-had a really good excuse for avoiding the washing up. I saw my onc today and the dose has been reduced and I've also got a prescription for Vitamin B6(PYRIDOXINE), which may help. Which nerve pills were you given, as although I'm hoping I won't need them, it would be good to know. Hope you don't suffer so much with the next cycle.
Just to let you know that I was on Xeloda for 13 months and suffered terribly with my feet and hands.
I understand how you feel. I sometimes cried with pain with the throbbing at night. In the end I couldn't even walk a few yards without being in pain and my feet swelling. I found that towards the end of the 2 week cycle I ended up not taking the tabs as this was the time it was most worst. Ended up wearing huge granny shoes to protect my feet!
I understand that there is an enzyme that some people have that causes this to happen.
Still the chemo worked well on my liver mets. Shrunk from 7cm down to 2cm and currently stable.
Feet 70% better now and having a rest from the pills for a while. Just on Herceptin and Arimidex.
Hope your nerve pills work well and the chemo is doing its job!
I'm going to ask when they do my LFTs whether GGT is shown as something else as my bile duct was affected in 2006 when my liver started to play up again (I became jaundiced etc).
Is it part of your LFTs blood test?
When you mentioned your ALP levels do you mean your Alk Phos or Alanine aminotransferase (ALT)?
If it's your Alk Phos the lower and upper limits of that are around 40 - 120. Mine, back in August 2006 reached 497 so I think they were a bit concerned! They went right down to 112 last September but have been steadily rising again and is now at 220 but I know that's because it's become active again.
What's your GGT because I'm not sure that I'm tested for that.
hi tracey sounds like you are having a tough day. you seam to have really good feedback on your test results. where are you being treated?
thanks dawn , i have some new pain pills for nerve endings so heres hoping .
have another worry now although the doctor says all is fine and dont worry as they are in the normal ranges . , meaning my ALP levels , they were 81 , 76,82,78 now 95 , keep worrying things are on the rise again , my GGT is 65 but this has always been around that , and BILI is 11 was 5 last time !
anyone else worried about this , i have a real worry head on .
love Tracy xx
Tracy I had similar problems with xeloda and it also started to affect my hands as well. It sounds like plantar palmar syndrome and also happens on FEC and ECF - it is the 5FU (fluoracil) which is the 'F' of those two and the main component of xeloda I believe. Have you spoken to your team about it? I had bad reactions on ECF so I knew what was happening as soon as it started again and the onc took me off it for a week and when it felt better I went back on reduced dose. Do contact them because this is one of the side effects that needs sorting. Piridoxin (B6) helps.
I would suggest that you need to call your medical team for advice regarding the side effects you are suffering from, if you can't speak to them soon please call our helpline for further advice in the meantime on 0808 800 6000 which opens at 9am this morning.
hi am on xelolda and experiencing awful pain in my feet still . last night it was so bad in toes i was crying with pain , nothing seemed to help at all . had my dose reduced from 4000 to 3500 but last night didnt even take my dose i was in so much agony. this morning still pain but no way as severe , i cant cope with this again . anyone else had this ?
thanks Tracy xx